MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter also sent report to fda: unknown.Pma/510(k) #: pre-amendment.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane cope nephroureterostomy set was selected for a nephroureteral stent exchange in an unknown patient.As reported, "the stent was prepped and flushed.Difficulty introducing the stiffener into the catheter." the catheter was placed in the body but then difficulty was encountered removing the stiffener.The hub of the stiffener then came off.The whole catheter system was removed and a new catheter was placed successfully.As reported, the patient did not experience adverse effects or require additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation/evaluation: a review of documentation including the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control and specifications, as well as a visual inspection and dimensional verification of the returned device was conducted during the investigation.One used device was returned for evaluation in damaged condition.The flexible stiffener was returned inserted through the catheter and was able to be removed without resistance.Biological matter was observed to have been possibly cleaned from the surface.No damage to the catheter was observed.The hub of the flexible stiffener was separated.There was no presence of tubing remaining within the hub, as it appears that the flaring has been pulled through.No other damage to the flexible stiffener was observed.Dimensional analysis of the stiffener outer diameter confirmed that it was within the correct specifications and tolerances.There is no evidence to suggest that the device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.It was concluded that sufficient inspection activities are in place to identify this failure mode prior to device distribution.The analysis indicates that the risks associated with the devices are acceptable when weighed against the benefits.A review of the device history record for the complaint lot revealed one relevant nonconformance for incorrect tubing id, in which the device was scrapped prior to lot release.It should be noted that there were no other complaints reported for this lot number.There is no evidence to suggest that nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: "activate hydrophilic coating, if present, by wetting surface of device with sterile water or saline.For best results, maintain wetted condition of device during placement." instructions for use: stent placement: "1.Using standard percutaneous access technique, establish wire guide position well into the bladder.2.Over the wire guide, introduce the stent/stiffening cannula into the kidney collecting system.3.After establishing proper proximal and distal position, push the stent off the stiffening cannula over the wire, making sure the distal pigtail forms within the bladder." how supplied: "upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, examination of the returned product and the results of our investigation, it was concluded that component failure without manufacturing or design related issue contributed to the failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8932519
Report Number1820334-2019-02116
Device Sequence Number216601
Product Code LJE
UDI-Device Identifier00827002481831
UDI-Public(01)00827002481831(17)220510(10)9730674
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2022
Device Model NumberN/A
Device Catalogue NumberULT8.5-8.5-28-NUCL-B-RH
Device Lot Number9730674
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2019
Initial Date Received by Manufacturer 08/20/2019
Supplement Date Received by Manufacturer09/06/2019
11/05/2019
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date10/02/2019
11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1